Atrial Fibrillation After Taser Exposure in a Previously Healthy AdolescentMulterer, Sara MD; Berkenbosch, John W. MD; Das, Bibhuti MD; Johnsrude, Christopher MDPediatric Emergency Care: December 2009 - Volume 25 - Issue 12 - p 851-853 doi: 10.1097/PEC.0b013e3181c399a9 Illustrative Cases Abstract Author InformationAuthors Article MetricsMetrics We are reporting a previously healthy adolescent who developed atrial fibrillation after being tased. He has a structurally normal heart on echocardiogram, normal electrolyte level and thyroid function test results, and a urine toxicology screen positive for marijuana. The patient ultimately required external defibrillation to convert his cardiac rhythm to normal sinus rhythm and has had no recurrent arrhythmias since hospital discharge (approximately 1 year). This is the first reported case of atrial fibrillation developing after a Taser shot, occurring in an adolescent without other risk factors. This case illustrates the arrhythmogenic potential of a Taser in otherwise healthy young individuals, and further study of occurrence of Taser-induced arrhythmias is warranted. From the Department of Pediatrics, University of Louisville School of Medicine, Louisville, KY. Reprints: Christopher Johnsrude, MD, Department of Pediatrics, Office of Medical Education, Suite 609, 571 S Floyd St, Louisville, KY 40202 (e-mail: Cljohn02@louisville.edu). © 2009 Lippincott Williams & Wilkins, Inc.